Alert archive / Arkansas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 28, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Apr 6, 2003, 8:50 AM CDT for Bradley County, Arkansas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2003, 8:50 AM CDT (13:50 UTC)
- Expired
- Apr 6, 2003, 9:30 AM CDT
- In force
- 40 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Bradley County, AR
The radar
The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 7:50 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 20.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:48 AM CDT, 5 hours 2 minutes earlier.
Area forecast discussion, Apr 6, 3:48 AM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 348 AM CDT SUN APR 6 2003 A WARM FRONT EXTENDS FROM A TEXAS LOW PRESSURE SYSTEM EASTWARD ACROSS SOUTHERN ARKANSAS. THIS WARM FRONT IS EXPECTED TO MOVE NORTHWARD ACROSS SOUTHERN ARKANSAS TODAY. EXACTLY HOW FAST AND HOW FAR NORTH IS STILL QUESTIONABLE AT THIS TIME. THE SURFACE LOW WILL MOVE FROM OUT OF TEXAS INTO WESTERN OKLAHOMA BY THIS AFTERNOON. THE MEAN RELATIVE HUMIDITY WILL CONTINUE TO INCREASE OVER ARKANSAS BETWEEN NOW AND THEN. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MY CWA TODAY. SOME STORMS MAY BECOME SEVERE. THERE IS A MODERATE RISK OF SEVERE TSTMS OVER THE SOUTHERN HALF OF ARKANSAS TODAY. TSTMS ARE LIKELY INTO EARLY TONIGHT. THEN A DRY SPELL WILL BEGIN. FCSTID = 38 HRO 63 45 63 36 / 70 60 0 10 LIT 68 51 69 41 / 80 70 0 10 HOT 72 49 69 40 / 70 60 0 10 PBF 72 53 73 44 / 90 70 5 10 .LZK... AR...NONE.
Hazardous weather outlook, Apr 6, 5:00 AM CDT, 3 hours 50 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT EARLY THIS MORNING...A STATIONARY FRONT WAS LOCATED JUST TO THE SOUTH OF ARKANSAS. THE BOUNDARY IS FORECAST TO RETURN SLOWLY NORTHWARD BACK INTO THE STATE LATER TODAY AS LOW PRESSURE TRACKS EASTWARD FROM OKLAHOMA. SHOWERS AND THUNDERSTORMS WILL BE ON THE INCREASE TODAY AS THE WARM FRONT LIFTS SLOWLY NORTHWARD. BY THIS AFTERNOON AND EVENING...ADDITIONAL SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP IN THE WARM AND UNSTABLE AIRMASS SOUTH OF THE WARM FRONT ACROSS CENTRAL AND SOUTHERN ARKANSAS. SOME OF THESE STORMS WILL LIKELY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE. OVER NORTHERN ARKANSAS...THE GREATEST SEVERE WEATHER THREAT TODAY AND EARLY TONIGHT IS LIKELY TO BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TO BE REQUIRED LATER TODAY AND EARLY TONIGHT...ESPECIALLY OVER THE SOUTHERN HALF OF ARKANSAS. 44
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:23 AM CDT | Severe Thunderstorm Warning | LZK | Drew | 27 min |
| Apr 6, 9:37 AM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 33 min |
| Apr 6, 10:03 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson | 32 min |
| Apr 6, 10:34 AM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 31 min |
| Apr 6, 10:45 AM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 30 min |
| Apr 6, 11:17 AM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Pulaski, White | 38 min |
| Apr 6, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 41 min |
| Apr 6, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 32 min |
| Apr 6, 3:59 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 31 min |
| Apr 6, 4:01 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 29 min |
| Apr 6, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 28 min |
| Apr 6, 4:22 PM CDT | Severe Thunderstorm Warning | LZK | Polk | 28 min |
| Apr 6, 4:34 PM CDT | Severe Thunderstorm Warning | LZK | Johnson | 31 min |
| Apr 6, 4:48 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Polk | 47 min |
| Apr 6, 4:54 PM CDT | Severe Thunderstorm Warning | LZK | Newton, Pope, Searcy | 51 min |
| Apr 6, 5:35 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Perry | 35 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.